Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 52, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 26, 2005, 9:51 AM CST for Gillespie County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 9:51 AM CST (15:51 UTC)
- Expired
- Mar 26, 2005, 10:45 AM CST
- In force
- 54 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 110 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 6:40 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1739 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 261551 SVREWX TXC171-261645- /O.NEW.KEWX.SV.W.0052.050326T1551Z-050326T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 951 AM CST SAT MAR 26 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... GILLESPIE * UNTIL 1045 AM CST * AT 949 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF FREDERICKSBURG...AND MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE LUCKENBACH...WILLOW CITY AND LBJ STATE PARK. LAT...LON 3032 9917 3015 9922 3014 9860 3050 9860 $$
1 follow-up statement
000 WWUS54 KEWX 261609 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1008 AM CST SAT MAR 26 2005 TXC171-261645- /O.CON.KEWX.SV.W.0052.000000T0000Z-050326T1645Z/ GILLESPIE TX- 1008 AM CST SAT MAR 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 AM CST FOR GILLESPIE COUNTY... AT 1002 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR FREDERICKSBURG...MOVING EAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE LUCKENBACH...WILLOW CITY AND LBJ STATE PARK. HAIL UP TO THE SIZE OF PENNIES HAVE BEEN REPORTED IN ALONG HIGHWAY 16 SOUTHWEST OF FREDERICKSBURG WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3032 9917 3015 9922 3014 9860 3050 9860 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:25 AM CST, 6 hours 26 minutes earlier.
Area forecast discussion, Mar 26, 3:25 AM CST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 AM CST SAT MAR 26 2005
.DISCUSSION...BUSY MORNING SO WILL BE BRIEF. SCATTERED THUNDERSTORMS
REDEVLOPING EARLY THIS MORNING ACROSS WEST CENTRAL TEXAS EXTEDNING
SOUTHWARD INTO THE EDWARDS PLATEAU. THIS IS ALL IN RESPONSE TO DISTURBANCES
MOVING EAST IN THE SUBTROPICAL JET INTERACTING WITH A NEARLY STATIONARY
FRONT OVER OUR NORTHERN TIER. SEVERE THUNDERSTORM WATCH NUMBER 84 HAS BEEN
ISSUED TIL 8 AM FOR MUCH OF THE HILL COUNTRY AS THE DISTURBANCE HEADS EAST.
AS THE LOW DIGS SOUTHEAST INTO WEST TEXAS THIS AFTERNOON...ELEVATED CONVECTION
WILL OCCUR AND WITH COOLER TEMPERATURES ALOFT..SEVERE ACTIVITY IS AGAIN
POSSIBLE ALONG THE DRY LINE AND COLD FRONT. A COLD FRONT WILL SWEEP THE
ENTIRE AREA TONIGHT WITH SOME ELEVATED CONVECTION MAINLY OVER EASTERN SECTIONS.
HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY WITH COOLER AND DRIER CONDITIONS.
RIDGING ALOFT WILL BUILD IN OVER THE REGION MONDAY AND TUESDAY WITH LOW
LEVEL MOISTURE RETURN WEDNESDAY AND THURSDAY IN RESPONSE TO NEXT TROUH DIGGING
INTO NEW MEXICO. THUNDERSTORMS MAY RETURN TO THE REGION LATE THURSDAY...FRIDAY
AS THE SHORT WAVE TROUGH MOVES EAST ACROSS CENTRAL TEXAS WITH AN ASSOCIAITED
COLD FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 71 46 66 45 / 50 30 10 0
AUSTIN BERGSTROM INTL AIRPORT 71 46 67 35 / 50 30 10 0
DEL RIO INTL AIRPORT 79 48 73 44 / 20 10 0 0
SAN ANTONIO INTL AIRPORT 74 47 66 41 / 40 10 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH IN EFFECT FROM NOON UNTIL 6 PM CST SATURDAY
FOR THE FOLLOWING ZONES...DIMMIT...EDWARDS...KINNEY...
MAVERICK...REAL...UVALDE...VAL VERDE...AND ZAVALA.
SEVERE THUNDERSTORM WATCH NUMBER 84 IN EFFECT TIL 8 AM FOR EDWARDS
PLATEAU AND MUCH OF HILL COUNTRY.
&&
02/19Hazardous weather outlook, Mar 26, 6:58 AM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 658 AM CST SAT MAR 26 2005 TXZ171>173-183>194-202>209-217>225-228-271200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 658 AM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE HILL COUNTRY ALONG WITH THE NORTHERN COUNTIES OF THE RIO GRANDE PLAINS REGION AND PORTIONS OF SOUTH CENTRAL TEXAS ALONG THE ESCARPMENT UNTIL 2PM THIS SATURDAY AFTERNOON. ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE EXPECTED THROUGH THE DAY ACROSS THE HILL COUNTRY AND ADJACENT COUNTIES OF SOUTH CENTRAL TEXAS. A COLD FRONT HAS STALLED ACROSS THE HILL COUNTRY AND THIS FEATURE WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT. A FEW STORMS MAY BECOME SEVERE ACROSS THE HILL COUNTRY WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. AN ISOLATED TORNADO IS ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Mar 26, 9:03 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 903 AM CST SAT MAR 26 2005 TXZ186-261600- KERR- 903 AM CST SAT MAR 26 2005 A STRONG THUNDERSTORM MOVING EAST ACROSS KERR COUNTY WILL BRING WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAINS WITH RAINFALL RATES UP TO 2 INCHES PER HOUR TO THE TOWNS OF HUNT...INGRAM AND KERRVILLE.
Special weather statement, Mar 26, 9:37 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 937 AM CST SAT MAR 26 2005 TXZ183-261615- VAL VERDE- 937 AM CST SAT MAR 26 2005 ...SEVERE THUNDERSTORM WATCH 85 CANCELLED FOR VAL VERDE COUNTY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TEXAS HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR VAL VERDE COUNTY. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED EAST OF VAL VERDE COUNTY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:26 PM CST | Severe Thunderstorm Warning | EWX | Llano | 64 min |
| Mar 25, 7:47 PM CST | Severe Thunderstorm Warning | EWX | Burnet | 58 min |
| Mar 25, 7:56 PM CST | Severe Thunderstorm Warning | EWX | Blanco, Gillespie | 64 min |
| Mar 25, 8:40 PM CST | Severe Thunderstorm Warning | EWX | Burnet, Hays, Travis | 65 min |
| Mar 25, 9:40 PM CST | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 65 min |
| Mar 25, 9:41 PM CST | Tornado Warning | EWX | Travis | 34 min |
| Mar 25, 9:57 PM CST | Tornado Warning | EWX | Bastrop | 33 min |
| Mar 26, 6:04 AM CST | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 56 min |
| Mar 26, 6:53 AM CST | Severe Thunderstorm Warning | EWX | Edwards | 67 min |
| Mar 26, 3:15 PM CST | Severe Thunderstorm Warning | EWX | Val Verde | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.